Hail, Okfuskee
- When
- May 2, 12:07 AM CST
- Where
- Okfuskee County, 3 mi E of Mason
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.567, -96.317
21 hail, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 1, 8:21 PM CST, 3 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 921 PM CDT MON MAY 1 2006 .UPDATE... SURFACE BOUNDARY STRETCHES FROM NW AR TO NEAR MUSKOGEE...THEN SWWD INTO SCNTRL OK. CONVECTION ACROSS SWRN MO HAS STRUGGLED ALL EVENING...AND SHOWS NO SIGNS OF BACKBUILDING AS CAP HAS HELD STRONG. 00Z NAM SUPPORTS THE 18Z RUN OF THE PARALLEL ETA WITH CONVECTION HOLDING OFF UNTIL AFTER MIDNIGHT AS LOW-LEVEL JET STRENGTHENS THROUGH THE DEEPER MOISTURE PLUME. WILL DROP OR LIMIT POPS THROUGH MIDNIGHT...THEN FOCUS HIGHEST POPS ALONG THE RED RIVER LATER TONIGHT. UPDATE WILL BE OUT SHORTLY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 6 LONG TERM FORECASTER ID= 18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 122 PM CDT MON MAY 1 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 108 PM CDT MON MAY 1 2006 ...SEVERE WEATHER POSSIBLE LATE THIS AFTERNOON INTO TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...WESTERN ARKANSAS AND SOUTHEAST OKLAHOMA. ONSET...AFTER 4 PM. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...SOUTH OF INTERSTATE 44. ONSET...AFTER 4 PM. AREA AT GREATEST RISK...WEST CENTRAL ARKANSAS AND SOUTHEAST OKLAHOMA. DISCUSSION... A SURFACE COLD FRONT CONTINUES TO SLOWLY PUSH THROUGH THE AREA THIS AFTERNOON. THE AIRMASS ALONG AND AHEAD OF THE BOUNDARY WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON INTO THE EVENING HOURS. IN ADDITION...AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS KANSAS LATER TODAY AND THE CAP WILL WEAKEN SUFFICIENTLY BY LATE THIS AFTERNOON FOR SCATTERED THUNDERSTORMS TO DEVELOP ALONG THE FRONT...WITH BEST CHANCES TO THE SOUTH OF INTERSTATE 44. HAIL UP TO QUARTER SIZE AND WIND GUSTS TO 70 MPH WILL BE POSSIBLE. A LIMITED THREAT OF TORNADOES EXISTS ACROSS MAINLY WEST CENTRAL AND NORTHWEST ARKANSAS WHERE STRONGER WINDS ALOFT WILL BE PRESENT THIS EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SOUTH OF INTERSTATE 44 AFTER 4 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... AN ACTIVE WEATHER PATTERN WILL KEEP THUNDERSTORM CHANCES IN THE FORECAST THROUGH MUCH OF THE WEEK. CONDITIONS FOR SEVERE WEATHER WILL LIKELY CONTINUE TUESDAY THROUGH THURSDAY WITH STRONG INSTABILITY EXPECTED TO BE PRESENT...A SURFACE BOUNDARY DRAPED OVER THE AREA...A DRYLINE SETTING UP TO THE WEST AND A SERIES OF UPPER LEVEL DISTURBANCES MOVING ACROSS THE AREA IN A VERY PROGRESSIVE PATTERN. SPECIFIC DETAILS OF ANY SEVERE WEATHER THREAT ARE DIFFICULT TO PIN DOWN AT THIS TIME...RIGHT NOW THE BEST CHANCES OF SEVERE WEATHER APPEAR TO BE DURING THE LATE EVENING AND OVERNIGHT HOURS TUESDAY AND WEDNESDAY. EMERGENCY MANAGEMENT PLANNING STATEMENT... LATER FORECASTS SHOULD BE CLOSELY MONITORED FOR THE POTENTIAL FOR SEVERE WEATHER THROUGH THE WEEK AS DETAILS BECOME MORE SPECIFIC. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1234 AM CDT TUE MAY 2 2006
OKZ065-020600-
OKFUSKEE OK-
1234 AM CDT TUE MAY 2 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 1234 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES NORTHEAST OF PADEN...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CASTLE...PADEN...BOLEY...
MASON...OKFUSKEE AND WELTY.
A LARGE PORTION OF OKFUSKEE COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 100 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1237 AM CDT TUE MAY 2 2006
OKZ074-020615-
HASKELL OK-
1237 AM CDT TUE MAY 2 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
HASKELL
AT 1237 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES SOUTHWEST OF ENTERPRISE...MOVING EAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...STIGLER...
LEQUIRE...LEWISVILLE...KINTA...MC CURTAIN...ENTERPRISE...
WHITEFIELD...KEOTA AND KANIMA.
A LARGE PORTION OF HASKELL COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 115 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1248 AM CDT TUE MAY 2 2006
OKZ066-070-071-020645-
MCINTOSH OK-MUSKOGEE OK-OKMULGEE OK-
1248 AM CDT TUE MAY 2 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
MUSKOGEE
IN NORTHEAST OKLAHOMA
OKMULGEE
IN SOUTHEAST OKLAHOMA
MCINTOSH
AT 1248 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRAYSON...MOVING EAST AT 20 MPH.
PORTIONS OF MUSKOGEE...OKMULGEE AND MCINTOSH COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 145 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The Norman radar (KTLX), 91 km away, was scanning. The volume nearest the first event began at 06:06 UTC.
21 hail, 1 lightning. Local standard time, as filed.
Lightning struck a home and caused a fire. The fire destroyed the house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508976, 5508977, 5508978, 5508979, 5508980, 5508981, 5508982, 5508983, 5508984, 5508985, 5508986, 5508987, 5508988, 5509245, 5509246, 5509253, 5509247, 5509248, 5509252, 5509249, 5509250, 5509251.